Alert archive / Maine / Blizzard Warnings in 2006

Blizzard Warning 1, NWS Caribou, ME

February 11, 2006Hancock County, Washington County, Maine

NWS Caribou, ME issued this blizzard warning at Feb 11, 2006, 2:59 PM EST for Hancock County, Washington County, Maine. It took effect at Feb 12, 2006, 7:00 AM EST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 11, 2006, 2:59 PM EST (19:59 UTC)
In effect from
Feb 12, 2006, 7:00 AM EST
Expired
Feb 12, 2006, 11:50 PM EST
In force
17 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 8.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2006-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2006-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1332 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KCAR 111959
WSWCAR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
259 PM EST SAT FEB 11 2006

...SNOW AND BLOWING OVER DOWNEAST MAINE SUNDAY INTO SUNDAY EVENING...

.AN INTENSIFYING AREA OF LOW PRESSURE WILL TRACK FROM THE MID
ATLANTIC REGION TO A POSITION SOUTH OF NEW ENGLAND TONIGHT...AND
THEN NORTHEAST TOWARD NOVA SCOTIA ON SUNDAY. SNOW WILL OVERSPREAD
DOWNEAST MAINE SUNDAY MORNING AND THEN BECOME HEAVY AT TIMES
DURING THE MIDDAY AND AFTERNOON SUNDAY AS WINDS INCREASE FROM THE
NORTHEAST. SNOW...HEAVY AT TIMES...WILL CONTINUE SUNDAY EVENING
AS THE STORM CENTER REACHES NOVA SCOTIA. WINDS WILL BECOME
NORTHERLY AND WIDESPREAD BLOWING AND DRIFTING WILL CONTINUE.

MEZ029-030-120400-
/O.UPG.KCAR.BZ.A.0001.060212T1200Z-060213T0800Z/
/O.NEW.KCAR.BZ.W.0001.060212T1200Z-060213T0800Z/
COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD
259 PM EST SAT FEB 11 2006

...BLIZZARD WARNING IN EFFECT FROM 7 AM SUNDAY TO 3 AM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM 7 AM SUNDAY TO 3 AM MONDAY.

SNOW WILL OVERSPREAD COASTAL DOWNEAST MAINE SUNDAY MORNING AND
CONTINUE...HEAVY AT TIMES...SUNDAY AFTERNOON INTO SUNDAY EVENING
ACCUMULATING A TOTAL OF 8 TO 14 INCHES. WIDESPREAD BLOWING AND
DRIFTING WILL FREQUENTLY REDUCE VISIBILITIES TO LESS THAN A
QUARTER MILE. 

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. THIS STORM WILL HAVE AN EXTREME IMPACT ON
THE WARNING AREA. VERY STRONG WINDS OF 30 TO 40 MPH COMBINED WITH
HEAVY SNOW WILL CREATE POTENTIALLY DEADLY OUTDOOR CONDITIONS.
WHITEOUTS...DEEP SNOW DRIFTS AND FROSTBITE OF EXPOSED SKIN CAN BE
EXPECTED.

$$

MEZ017-120400-
/O.UPG.KCAR.WS.A.0003.060212T1200Z-060213T0800Z/
/O.NEW.KCAR.BZ.W.0001.060212T1200Z-060213T0800Z/
CENTRAL WASHINGTON-
INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM...
MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON
259 PM EST SAT FEB 11 2006

...BLIZZARD WARNING IN EFFECT FROM 7 AM SUNDAY TO 3 AM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM 7 AM SUNDAY TO 3 AM MONDAY.

SNOW WILL OVERSPREAD COASTAL DOWNEAST MAINE SUNDAY MORNING AND
CONTINUE...HEAVY AT TIMES...SUNDAY AFTERNOON INTO SUNDAY EVENING
ACCUMULATING A TOTAL OF 8 TO 14 INCHES. WIDESPREAD BLOWING AND
DRIFTING WILL FREQUENTLY REDUCE VISIBILITIES TO LESS THAN A
QUARTER MILE. 

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. THIS STORM WILL HAVE AN EXTREME IMPACT ON
THE WARNING AREA. VERY STRONG WINDS OF 30 TO 40 MPH COMBINED WITH
HEAVY SNOW WILL CREATE POTENTIALLY DEADLY OUTDOOR CONDITIONS.
WHITEOUTS...DEEP SNOW DRIFTS AND FROSTBITE OF EXPOSED SKIN CAN BE
EXPECTED.

$$

MEZ015-016-120400-
/O.UPG.KCAR.WS.A.0003.060212T1200Z-060213T0800Z/
/O.NEW.KCAR.WS.W.0002.060212T1200Z-060213T0800Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN...
AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND
259 PM EST SAT FEB 11 2006

...WINTER STORM WARNING IN EFFECT FROM 7 AM SUNDAY TO 3 AM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM 7 AM SUNDAY TO 3 AM MONDAY.

SNOW WILL OVERSPREAD INTERIOR DOWNEAST MAINE SUNDAY MORNING AND
CONTINUE...HEAVY AT TIMES...SUNDAY AFTERNOON INTO SUNDAY EVENING.
TOTAL SNOW ACCUMULATIONS OF 5 TO 9 INCHES ARE EXPECTED.

THIS STORM WILL HAVE A HIGH IMPACT ON THE WARNING AREA. A
COMBINATION OF HEAVY SNOW AND WINDS OF 20 TO 30 MPH WILL CREATE
HAZARDOUS CONDITIONS. VISIBILITIES WILL FREQUENTLY BE LESS THAN
ONE HALF MILE IN FALLING SNOW. BLOWING AND DRIFTING SNOW WILL
CAUSE NEAR WHITEOUT CONDITIONS AT TIMES.

A WINTER STORM WARNING IS ISSUED WHEN SEVERE WINTER WEATHER IS
EXPECTED TO OCCUR OR IS OCCURRING.

$$

MEZ011-032-120400-
/O.NEW.KCAR.WS.W.0002.060212T1200Z-060213T0800Z/
CENTRAL PENOBSCOT-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD...
DANFORTH...VANCEBORO...TOPSFIELD
259 PM EST SAT FEB 11 2006

...WINTER STORM WARNING IN EFFECT FROM 7 AM SUNDAY TO 3 AM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM 7 AM SUNDAY TO 3 AM MONDAY.

SNOW WILL OVERSPREAD INTERIOR DOWNEAST MAINE SUNDAY MORNING AND
CONTINUE...HEAVY AT TIMES...SUNDAY AFTERNOON INTO SUNDAY EVENING.
TOTAL SNOW ACCUMULATIONS OF 5 TO 9 INCHES ARE EXPECTED.

THIS STORM WILL HAVE A HIGH IMPACT ON THE WARNING AREA. A
COMBINATION OF HEAVY SNOW AND WINDS OF 20 TO 30 MPH WILL CREATE
HAZARDOUS CONDITIONS. VISIBILITIES WILL FREQUENTLY BE LESS THAN
ONE HALF MILE IN FALLING SNOW. BLOWING AND DRIFTING SNOW WILL
CAUSE NEAR WHITEOUT CONDITIONS AT TIMES.

A WINTER STORM WARNING IS ISSUED WHEN SEVERE WINTER WEATHER IS
EXPECTED TO OCCUR OR IS OCCURRING.

$$

BLOOMER
5 follow-up statements
000 
WWUS41 KCAR 120235
WSWCAR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
935 PM EST SAT FEB 11 2006

...SNOW AND BLOWING OVER DOWNEAST MAINE SUNDAY INTO SUNDAY EVENING...

.AN INTENSIFYING AREA OF LOW PRESSURE WILL TRACK FROM THE MID
ATLANTIC REGION TO A POSITION SOUTH OF NEW ENGLAND TONIGHT...AND
THEN NORTHEAST TOWARD THE SOUTH COAST OF NOVA SCOTIA ON SUNDAY.
SNOW WILL OVERSPREAD DOWNEAST MAINE SUNDAY MORNING AND THEN BECOME
HEAVY AT TIMES DURING THE MIDDAY AND AFTERNOON HOURS AS WINDS
INCREASE FROM THE NORTHEAST. SNOW...HEAVY AT TIMES...WILL CONTINUE
SUNDAY EVENING AS THE STORM CENTER REACHES THE SOUTH COAST OF NOVA
SCOTIA. WINDS WILL BECOME NORTHERLY AND WIDESPREAD BLOWING AND
DRIFTING WILL CONTINUE.

MEZ017-029-030-121045-
/O.CON.KCAR.BZ.W.0001.060212T1200Z-060213T0800Z/
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM...
MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...ELLSWORTH...
BAR HARBOR...BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD
935 PM EST SAT FEB 11 2006

...BLIZZARD WARNING REMAINS IN EFFECT FROM 7 AM SUNDAY TO 3 AM
EST MONDAY...

SNOW WILL OVERSPREAD COASTAL DOWNEAST MAINE SUNDAY MORNING AND
CONTINUE...HEAVY AT TIMES...SUNDAY AFTERNOON INTO SUNDAY EVENING.
STORM TOTAL ACCUMULATION OF 8 TO 14 INCHES CAN BE EXPECTED BY LATE
SUNDAY EVENING. WIDESPREAD BLOWING AND DRIFTING WILL FREQUENTLY
REDUCE VISIBILITIES TO LESS THAN A QUARTER MILE.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. THIS STORM WILL HAVE AN EXTREME IMPACT ON
THE WARNING AREA. VERY STRONG WINDS OF 30 TO 40 MPH COMBINED WITH
HEAVY SNOW WILL CREATE POTENTIALLY DEADLY OUTDOOR CONDITIONS.
WHITEOUTS...DEEP SNOW DRIFTS AND FROSTBITE OF EXPOSED SKIN CAN BE
EXPECTED.

$$

MEZ011-015-016-032-121045-
/O.CON.KCAR.WS.W.0002.060212T1200Z-060213T0800Z/
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD...
BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM...
EASTBROOK...GREAT POND...ORLAND...DANFORTH...VANCEBORO...
TOPSFIELD
935 PM EST SAT FEB 11 2006

...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 AM SUNDAY TO
3 AM EST MONDAY...

SNOW WILL OVERSPREAD INTERIOR DOWNEAST MAINE SUNDAY MORNING AND
CONTINUE...HEAVY AT TIMES...SUNDAY AFTERNOON INTO SUNDAY EVENING.
STORM TOTAL ACCUMULATION OF 5 TO 9 INCHES CAN BE EXPECTED BY LATE
SUNDAY EVENING.

THIS STORM WILL HAVE A HIGH IMPACT ON THE WARNING AREA. A COMBINATION
OF HEAVY SNOW AND WINDS OF 20 TO 30 MPH WILL CREATE HAZARDOUS
CONDITIONS. VISIBILITIES WILL FREQUENTLY BE LESS THAN ONE HALF MILE
IN FALLING SNOW. BLOWING AND DRIFTING SNOW WILL CAUSE NEAR WHITEOUT
CONDITIONS AT TIMES.

A WINTER STORM WARNING IS ISSUED WHEN SEVERE WINTER WEATHER IS
EXPECTED TO OCCUR OR IS OCCURRING.

$$

FITZSIMMONS
000 
WWUS41 KCAR 120904
WSWCAR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
404 AM EST SUN FEB 12 2006

...SNOW AND BLOWING SNOW OVER DOWNEAST MAINE TODAY INTO TONIGHT...

.LOW PRESSURE ACROSS THE MID ATLANTIC STATES WILL INTENSIFY AND TRACK
NORTHEAST TO A POSITION EAST OF CAPE COD LATE TODAY. THIS LOW WILL
THEN TRACK ACROSS THE SOUTH SHORE OF NOVA SCOTIA TONIGHT AND
CONTINUE NORTHEAST THROUGH THE CANADIAN MARITIMES MONDAY. SNOW
WILL OVERSPREAD DOWNEAST MAINE THIS MORNING AND THEN BECOME HEAVY
AT TIMES DURING THE AFTERNOON HOURS AS WINDS INCREASE FROM THE
NORTHEAST. SNOW...HEAVY AT TIMES...WILL CONTINUE INTO TONIGHT AS
THE STORM CENTER REACHES THE SOUTH COAST OF NOVA SCOTIA. 

MEZ017-029-030-121715-
/O.CON.KCAR.BZ.W.0001.060212T1200Z-060213T0800Z/
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM...
MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...ELLSWORTH...
BAR HARBOR...BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD
404 AM EST SUN FEB 12 2006

...BLIZZARD WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO
3 AM EST MONDAY...

SNOW WILL OVERSPREAD THE REGION THIS MORNING AND CONTINUE HEAVY AT
TIMES THIS AFTERNOON INTO TONIGHT. STORM TOTAL SNOW ACCUMULATIONS
OF 8 TO 14 INCHES CAN BE EXPECTED BY LATE TONIGHT. WIDESPREAD
BLOWING AND DRIFTING SNOW WILL FREQUENTLY REDUCE VISIBILITIES TO
LESS THAN A QUARTER MILE.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. THIS STORM WILL HAVE AN EXTREME IMPACT ON
THE WARNING AREA. VERY STRONG WINDS OF 30 TO 40 MPH COMBINED WITH
HEAVY SNOW WILL CREATE POTENTIALLY DEADLY OUTDOOR CONDITIONS.
WHITEOUTS...DEEP SNOW DRIFTS AND FROSTBITE OF EXPOSED SKIN CAN BE
EXPECTED.

$$

MEZ011-015-016-032-121715-
/O.CON.KCAR.WS.W.0002.060212T1200Z-060213T0800Z/
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD...
BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM...
EASTBROOK...GREAT POND...ORLAND...DANFORTH...VANCEBORO...
TOPSFIELD
404 AM EST SUN FEB 12 2006

...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO 3 AM EST MONDAY...

SNOW WILL OVERSPREAD THE REGION THIS MORNING AND CONTINUE HEAVY AT
TIMES THIS AFTERNOON INTO TONIGHT. STORM TOTAL SNOW ACCUMULATIONS
OF 5 TO 9 INCHES CAN BE EXPECTED BY LATE TONIGHT.

THIS STORM WILL HAVE A HIGH IMPACT ON THE WARNING AREA. A COMBINATION
OF HEAVY SNOW AND WINDS OF 20 TO 30 MPH WILL CREATE HAZARDOUS
CONDITIONS. VISIBILITIES WILL FREQUENTLY BE LESS THAN ONE HALF
MILE IN FALLING SNOW. BLOWING AND DRIFTING SNOW WILL CAUSE NEAR
WHITEOUT CONDITIONS AT TIMES.

A WINTER STORM WARNING IS ISSUED WHEN SEVERE WINTER WEATHER IS
EXPECTED TO OCCUR OR IS OCCURRING.

$$

MEZ006-121715-
/O.NEW.KCAR.WW.Y.0010.060212T1800Z-060213T0800Z/
SOUTHEAST AROOSTOOK-
INCLUDING THE CITIES OF...HOULTON...HODGDON...SHERMAN...
SMYRNA MILLS
404 AM EST SUN FEB 12 2006

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
3 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
3 AM EST MONDAY. 

SNOW WILL OVERSPREAD THE REGION THIS AFTERNOON AND CONTINUE INTO
TONIGHT. TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED
BY LATE TONIGHT...WITH THE HIGHER AMOUNTS EXPECTED FROM HOULTON
ON SOUTH.

THIS STORM WILL A HAVE MODERATE IMPACT ON THE ADVISORY AREA. SNOW
WILL COMBINE WITH INCREASING WINDS RESULTING IN REDUCED VISIBILITIES
IN SNOW AND AREAS OF BLOWING AND DRIFTING SNOW. ROADS WILL BE SNOW
COVERED AND SLIPPERY.
 

$$

DUDA
000 
WWUS41 KCAR 121654
WSWCAR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1154 AM EST SUN FEB 12 2006

...SNOW AND BLOWING SNOW OVER DOWNEAST MAINE TODAY INTO TONIGHT...

.LOW PRESSURE ACROSS THE MID ATLANTIC STATES WILL INTENSIFY AND
TRACK NORTHEAST TO A POSITION EAST OF CAPE COD THIS AFTERNOON.
THIS LOW WILL THEN TRACK ACROSS THE SOUTH SHORE OF NOVA SCOTIA
TONIGHT AND CONTINUE NORTHEAST THROUGH THE CANADIAN MARITIMES
MONDAY. SNOW WILL CONTINUE TO OVERSPREAD DOWNEAST MAINE THIS
AFTERNOON AND THEN BECOME HEAVY AT TIMES LATE THIS AFTERNOON INTO
THE EARLY EVENING HOURS AS WINDS INCREASE FROM THE NORTH-NORTHEAST.
ACCUMULATING SNOWFALL SHOULD TAPER OFF BY LATE TONIGHT AS THE LOW
DEPARTS THROUGH THE MARITIMES.

MEZ017-029-030-130200-
/O.CON.KCAR.BZ.W.0001.000000T0000Z-060213T0800Z/
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM...
MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...ELLSWORTH...
BAR HARBOR...BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD
1154 AM EST SUN FEB 12 2006

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 3 AM EST MONDAY...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 3 AM EST MONDAY.
 
SNOW...HEAVY AT TIMES...WITH CONSIDERABLE BLOWING AND DRIFTING
WILL CONTINUE INTO TONIGHT. TOTAL SNOW ACCUMULATION EXPECTED
BEFORE THE SNOW TAPERS OFF LATE TONIGHT WILL RANGE FROM 8 TO 14
INCHES...WITH HIGHER DRIFTS. 

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. THIS STORM WILL HAVE AN EXTREME IMPACT ON
THE WARNING AREA. VERY STRONG WINDS OF 30 TO 40 MPH COMBINED WITH
HEAVY SNOW WILL CREATE POTENTIALLY DEADLY OUTDOOR CONDITIONS.
WHITEOUTS...DEEP SNOW DRIFTS AND FROSTBITE OF EXPOSED SKIN CAN BE
EXPECTED.

$$

MEZ011-015-016-032-130200-
/O.CON.KCAR.WS.W.0002.000000T0000Z-060213T0800Z/
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD...
BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM...
EASTBROOK...GREAT POND...ORLAND...DANFORTH...VANCEBORO...
TOPSFIELD
1154 AM EST SUN FEB 12 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM EST MONDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM EST MONDAY.
 
SNOW...HEAVY AT TIMES...WITH SOME BLOWING AND DRIFTING WILL CONTINUE
INTO TONIGHT. TOTAL SNOW ACCUMULATION EXPECTED BEFORE THE SNOW
TAPERS OFF LATE TONIGHT WILL RANGE FROM 5 TO 9 INCHES.

THIS STORM WILL HAVE A HIGH IMPACT ON THE WARNING AREA. A
COMBINATION OF HEAVY SNOW AND WINDS OF 20 TO 30 MPH LATE THIS
AFTERNOON INTO TONIGHT WILL CREATE HAZARDOUS CONDITIONS.
VISIBILITIES WILL FREQUENTLY BE LESS THAN ONE HALF MILE IN FALLING
SNOW. BLOWING AND DRIFTING SNOW WILL CAUSE NEAR WHITEOUT
CONDITIONS AT TIMES.

A WINTER STORM WARNING IS ISSUED WHEN SEVERE WINTER WEATHER IS
EXPECTED TO OCCUR OR IS OCCURRING.

$$

MEZ006-130200-
/O.CON.KCAR.WW.Y.0010.060212T1800Z-060213T0800Z/
SOUTHEAST AROOSTOOK-
INCLUDING THE CITIES OF...HOULTON...HODGDON...SHERMAN...
SMYRNA MILLS
1154 AM EST SUN FEB 12 2006

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST
MONDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST
MONDAY. 

SNOW WILL OVERSPREAD THE REGION THIS AFTERNOON AND CONTINUE INTO
TONIGHT. TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED
IN THE ADVISORY AREA BY LATE TONIGHT...MAINLY FROM HOULTON
SOUTHWARD.

THIS STORM WILL A HAVE MODERATE IMPACT ON THE ADVISORY AREA. SNOW
WILL COMBINE WITH INCREASING WINDS RESULTING IN REDUCED VISIBILITIES
IN SNOW AND AREAS OF BLOWING AND DRIFTING SNOW. ROADS WILL BE SNOW
COVERED AND SLIPPERY.

$$

VJN
000 
WWUS41 KCAR 130155
WSWCAR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
855 PM EST SUN FEB 12 2006

...SNOW AND BLOWING SNOW OVER DOWNEAST MAINE CONTINUES EARLY TONIGHT...

.INTENSE LOW PRESSURE WILL TRACK ALONG THE SOUTH SHORE OF NOVA SCOTIA
AND CONTINUE NORTHEAST THROUGH THE CANADIAN MARITIMES OVERNIGHT.
ACCUMULATING SNOWFALL WILL END AS THE LOW DEPARTS THROUGH THE CANADIAN
MARITIMES AROUND MIDNIGHT.

MEZ017-029-030-130800-
/O.CON.KCAR.BZ.W.0001.000000T0000Z-060213T0800Z/
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM...
MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...ELLSWORTH...
BAR HARBOR...BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD
855 PM EST SUN FEB 12 2006

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 3 AM EST MONDAY...

SNOW WILL TAPER TO SNOW SHOWERS AROUND MIDNIGHT ALONG WITH CONSIDERABLE
BLOWING AND DRIFTING CONTINUING OVERNIGHT. TOTAL SNOW ACCUMULATION
OF 8 TO 14 INCHES...WITH HIGHER DRIFTS...CAN BE EXPECTED BEFORE
THE TAPERS OFF AROUND MIDNIGHT.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. THIS STORM WILL HAVE AN EXTREME IMPACT ON
THE WARNING AREA. VERY STRONG WINDS OF 30 TO 40 MPH COMBINED WITH
HEAVY SNOW WILL CREATE POTENTIALLY DEADLY OUTDOOR CONDITIONS.
WHITEOUTS...DEEP SNOW DRIFTS AND FROSTBITE OF EXPOSED SKIN CAN BE
EXPECTED.

$$

MEZ011-015-016-032-130800-
/O.CON.KCAR.WS.W.0002.000000T0000Z-060213T0800Z/
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD...
BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM...
EASTBROOK...GREAT POND...ORLAND...DANFORTH...VANCEBORO...
TOPSFIELD
855 PM EST SUN FEB 12 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 AM EST MONDAY...

SNOW ALONG WITH SOME BLOWING AND DRIFTING WILL TAPER TO SNOW SHOWERS
AROUND MIDNIGHT. TOTAL SNOW ACCUMULATION OF 5 TO 9 INCHES CAN BE
EXPECTED BEFORE THE SNOW TAPERS OFF AFTER MIDNIGHT.

THIS STORM WILL HAVE A HIGH IMPACT ON THE WARNING AREA. A COMBINATION
OF HEAVY SNOW AND WINDS OF 20 TO 30 MPH LATE THIS AFTERNOON INTO
TONIGHT WILL CREATE HAZARDOUS CONDITIONS. VISIBILITIES WILL
FREQUENTLY BE LESS THAN ONE HALF MILE IN FALLING SNOW. BLOWING AND
DRIFTING SNOW WILL CAUSE NEAR WHITEOUT CONDITIONS AT TIMES.

A WINTER STORM WARNING IS ISSUED WHEN SEVERE WINTER WEATHER IS
EXPECTED TO OCCUR OR IS OCCURRING.

$$

MEZ006-130800-
/O.CON.KCAR.WW.Y.0010.000000T0000Z-060213T0800Z/
SOUTHEAST AROOSTOOK-
INCLUDING THE CITIES OF...HOULTON...HODGDON...SHERMAN...
SMYRNA MILLS
855 PM EST SUN FEB 12 2006

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST
MONDAY...

SNOW WILL TAPER TO SNOW SHOWERS AROUND MIDNIGHT. TOTAL SNOW
ACCUMULATION OF 3 TO 6 INCHES CAN BE EXPECTED IN THE ADVISORY
AREA...ESPECIALLY SOUTH OF HOULTON BEFORE TAPERING TO SNOW SHOWERS
AROUND MIDNIGHT.

THIS STORM WILL A HAVE MODERATE IMPACT ON THE ADVISORY AREA. SNOW
WILL COMBINE WITH INCREASING WINDS RESULTING IN REDUCED
VISIBILITIES IN SNOW AND AREAS OF BLOWING AND DRIFTING SNOW.
ROADS WILL BE SNOW COVERED AND SLIPPERY.

$$

FITZSIMMONS
000 
WWUS41 KCAR 130450
WSWCAR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1150 PM EST SUN FEB 12 2006

MEZ017-029-030-130600-
/O.CAN.KCAR.BZ.W.0001.000000T0000Z-060213T0800Z/
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM...
MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...ELLSWORTH...
BAR HARBOR...BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD
1150 PM EST SUN FEB 12 2006

...BLIZZARD WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE
BLIZZARD WARNING.

THE STORM THAT BROUGHT BLIZZARD CONDITIONS TO THE REGION IS NOW
PULLING RAPIDLY EAST THROUGH THE MARITIMES. WITH THE SNOW TAPERING
TO SNOW SHOWERS...ALONG WITH THE WINDS SLOWLY DIMINISHING...THE
BLIZZARD WARNING THAT WAS IN EFFECT HAS BEEN CANCELLED. THE SNOW
SHOWERS ACTIVITY WILL RESULT IN LITTLE OR NO ADDITIONAL SNOW
ACCUMULATION OVERNIGHT.

$$

MEZ011-015-016-032-130600-
/O.CAN.KCAR.WS.W.0002.000000T0000Z-060213T0800Z/
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD...
BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM...
EASTBROOK...GREAT POND...ORLAND...DANFORTH...VANCEBORO...
TOPSFIELD
1150 PM EST SUN FEB 12 2006

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WINTER
STORM WARNING.

THE STORM THAT BROUGHT THE SNOW AND WIND TO THE REGION IS NOW
PULLING RAPIDLY EAST THROUGH THE MARITIMES. WITH THE SNOW
TAPERING TO SNOW SHOWERS...ALONG WITH THE WINDS SLOWLY DIMINISHING...
THE WINTER STORM WARNING THAT WAS IN EFFECT HAS BEEN CANCELLED.
THE SNOW SHOWERS ACTIVITY WILL RESULT IN LITTLE OR NO ADDITIONAL
SNOW ACCUMULATION OVERNIGHT. 

$$

MEZ006-130600-
/O.CAN.KCAR.WW.Y.0010.000000T0000Z-060213T0800Z/
SOUTHEAST AROOSTOOK-
INCLUDING THE CITIES OF...HOULTON...HODGDON...SHERMAN...
SMYRNA MILLS
1150 PM EST SUN FEB 12 2006

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WINTER
WEATHER ADVISORY.

THE STORM THAT BROUGHT SOME SNOW AND WIND TO THE REGION IS NOW
PULLING RAPIDLY EAST THROUGH THE MARITIMES. WITH THE SNOW TAPERING
TO SNOW SHOWERS...ALONG WITH THE WINDS SLOWLY DIMINISHING...THE
WINTER WEATHER ADVISORY THAT WAS IN EFFECT HAS BEEN CANCELLED.
THE SNOW SHOWERS ACTIVITY WILL RESULT IN LITTLE OR NO ADDITIONAL
SNOW ACCUMULATION OVERNIGHT. 

$$

FITZSIMMONS

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this blizzard warning went out at Feb 11, 2:23 PM EST, 36 minutes earlier.

Area forecast discussion, Feb 11, 2:23 PM EST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
223 PM EST SAT FEB 11 2006

.SYNOPSIS...COLD HIGH PRESSURE WILL CREST OVER NORTHERN MAINE
TONIGHT. LOW PRESSURE INTENSIFYING OFF THE MID ATLANTIC COAST WILL
TRACK NORTH TO A POSITION SOUTH OF NEW ENGLAND SUNDAY MORNING AND
THEN CONTINUE NORTHEAST TOWARD SOUTHERN NOVA SCOTIA SUNDAY
AFTERNOON AND EVENING. THE LOW WILL CONTINUE NORTHEAST ACROSS
NEWFOUNDLAND ON MONDAY. THIS TRACK WOULD GIVE THE GREATEST SNOW
AND WIND POTENTIAL TO THE DOWNEAST PORTION OF THE REGION SUNDAY
INTO SUNDAY NIGHT. WEAK HIGH PRESSURE WILL BUILD OVER THE STATE
ON TUESDAY.

&&

.SHORT TERM (TONIGHT THROUGH MONDAY)...
COLD HIGH PRESSURE WILL SETTLE OVER NORTHERN MAINE EARLY TONIGHT
BRINGING ANOTHER CLEAR AND VERY COLD MOONLIT NIGHT ACROSS THE
AREA. LOW PRESSURE INTENSIFYING ALONG THE MID ATLANTIC COAST WILL
APPROACH ON SUNDAY SPREADING SNOW ACROSS DOWNEAST MAINE SUNDAY
MORNING. MODELS ARE COMING INTO AGREEMENT ON A MAJOR SNOW AND WIND
EVENT ACROSS DOWNEAST MAINE SUNDAY INTO SUNDAY EVENING WITH THE
MOST SEVERE CONDITIONS ALONG THE IMMEDIATE COAST. ALTHOUGH THE LOW
CENTER IS EXPECTED TO TRACK SOUTH OF THE GULF OF MAINE...UPPER
LEVEL SUPPORT FOR SIGNIFICANT SNOW IS EXPECTED TO EXTEND WELL
NORTH OF THE LOW CENTER WITH SOME LIGHT TO MODERATE SNOW
EVENTUALLY MAKING IT UP TO AT LEAST EASTERN PORTIONS OF NORTHERN
MAINE SUNDAY EVENING. ALL SNOW IS EXPECTED WITH THIS STORM...EVEN
DOWN ACROSS THE WATERS. SNOWFALL AMOUNTS ARE EXPECTED TO AVERAGE
FROM A FOOT OR MORE ALONG PARTS OF THE WASHINGTON COUNTY COAST TO
3 INCHES IN NORTHEASTERN MAINE...THOUGH CONSIDERABLE BLOWING WILL
MAKE IT DIFFICULT TO MEASURE. WILL ADDRESS THE WIND AND SNOW WITH
A BLIZZARD WARNING ALONG THE DOWNEAST COAST AND CENTRAL WASHINGTON
COUNTY...AND A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW OVER
INTERIOR DOWNEAST MAINE. THE STORM WILL MOVE AWAY EARLY MONDAY
MORNING LEAVING MONDAY PARTLY CLOUDY AND COLD.

&&

.LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...
NOT MUCH RUN TO RUN OR MODEL TO MODEL CONSISTENCY WITH DAYS 3 TO
5...SO WE TRIED TO MERGE 12Z GFS TRENDS WITH HPC GRIDS DURING THE
FIRST HALF OF THE EXTENDED. THIS WAS QUITE A CHALLENGE...SINCE WE
ALSO HAD TO BE CONSISTENT WITH OUR NEIGHBORING OFFICE AS WELL.
DESPITE THE DIFFICULTIES...THERE IS REASONABLE AGREEMENT...THAT
AFTER ANOTHER BRIEF SURGE OF ARCTIC AIR ON TUESDAY...A CLIPPER
TYPE S/WV IN ZONAL FLOW WLL BRING LGT OVERRUNNING SNFL TO SPCLY
NRN PTNS OF THE FA LATE TUE NGT INTO WED.

WITH LITTLE IN THE WAY OF COLD ADVCN BEHIND THIS SYSTEM LATE WED
INTO WED NGT AND WITH THE L/WV TROF AXIS XPCTED TO RETROGRADE TO
THE WRN U.S...THE NEXT LOW PRES-S/WV COMPLEX...WHICH THERE WAS
REASONABLY GOOD MODEL CONSENSUS...IS PROGGED TO MOVE WELL NW OF
THE FA LATE THU INTO FRI. ANY WARM ADVCN SN WILL LIKELY TRANSITION
TO RN ACROSS MOST...IF NOT ALL OF THE FA...BY LATE FRI. A SHARP
COLD FRONT IS THEN SLATED TO QUICKLY MOVE W TO E OF THE FA LATE
FRI INTO ERLY FRI EVE...BRINGING COLDER ARCTIC AIR BACK TO THE FA
FOR FRI NGT INTO SAT.

&&

.AVIATION...
VFR CONDITIONS XPCTED THE NEXT 24 HRS...WITH MVFR CIGS/VSBYS WITH
THE LEADING EDGE OF THE SNFL GETTING TO KBGR BY 18Z SUN.

&&

.MARINE...WINDS WILL INCREASE EARLY SUNDAY REACHING A STRONG GALE
BY MIDDAY SUNDAY AHEAD OF THE STORM SYSTEM MOVING UP FROM THE
SOUTH. GALE FORCE WINDS WILL CONTINUE INTO SUNDAY EVENING
AND THEN SUBSIDE EARLY MONDAY MORNING. HEAVY SNOW WILL REDUCE
VISIBILITIES TO LESS THAN A MILE SUNDAY INTO SUNDAY EVENING.

IN THE LONG TERM...WE DID NOT ADVERTISE ANYTHING GREATER THAN SCA
WINDS IN OUR GRIDS...BUT WE WILL BE WATCHING THE POTENTIAL OF
GALES AHEAD AND BEHIND THE SYSTEM SLATED FOR LATE NEXT WEEK.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...BLIZZARD WARNING FOR MEZ017-029-030 FROM 7 AM SUNDAY TO 3 AM
     MONDAY.
  ...WINTER STORM WARNING FOR MEZ011-015-016-032 FROM 7 AM SUNDAY
     TO 3 AM MONDAY.
MARINE...GALE WARNING FOR ANZ050 FROM 7 AM SUNDAY TO 3 AM MONDAY.

&&

SHORT TERM/MARINE...BLOOMER
LONG TERM/MARINE...VJN
AVIATION...VJN
Hazardous weather outlook, Feb 11, 6:33 AM EST, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED FOR GALE WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
633 AM EST SAT FEB 11 2006

ANZ050-MEZ001>006-010-011-015>017-029>032-120945-
COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
633 AM EST SAT FEB 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WINTER STORM WATCHES ARE IN PLACE FOR INTERIOR DOWNEAST MAINE AND
THE COAST FOR SUNDAY INTO SUNDAY EVENING AS A STRONG LOW PRESSURE
SYSTEM MOVES UP ALONG THE ATLANTIC SEABOARD. THE POTENTIAL IS
THERE FOR 7 OR MORE INCHES OF SNOW BY SUNDAY EVENING ACROSS
INTERIOR DOWNEAST AND COASTAL MAINE. IN ADDITION TO THE SNOW WILL
BE THE STRONG NORTHEASTERLY WINDS WHICH WILL LEAD TO CONSIDERABLE
BLOWING AND DRIFTING OF SNOW. PLEASE REFER TO THE STATEMENT
/PWMWSWCAR/ ISSUED BY THIS OFFICE FOR MORE INFORMATION.

A GALE WARNING REMAINS IN EFFECT FOR THE COASTAL WATERS FOR LATE
SUNDAY INTO SUNDAY NIGHT. FOR FURTHER INFORMATION...PLEASE SEE THE
COASTAL WATERS FORECAST /PWMCWFCAR/.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MIGHT BE NEEDED SUNDAY INTO MONDAY.

HEWITT

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 10:00 AM ESTBlizzard WatchCARHancock, Washington38 hr
Feb 11, 2:59 PM ESTWinter Storm WarningCARHancock, Penobscot, Washington33 hr

Nearby

Blizzard Warnings in Maine, 2006Every blizzard warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.